Alert archive / Colorado / Red Flag Warnings in 2008
Red Flag Warning 32, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Jun 8, 2008, 3:27 AM MDT for 5 counties in Colorado. It took effect at Jun 8, 2008, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2008, 3:27 AM MDT (09:27 UTC)
- In effect from
- Jun 8, 2008, 12:00 PM MDT
- Expired
- Jun 8, 2008, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Rio Grande County, CO, Saguache County, CO
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 9.5 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2392 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KPUB 080927 RFWPUB RED FLAG WARNING NATIONAL WEATHER SERVICE PUEBLO CO 327 AM MDT SUN JUN 8 2008 ...A RED FLAG WARNING FOR WIND SPEEDS 25 OR GREATER...LOW RELATIVE HUMIDITY OF 15 PERCENT OR LESS...HAINES 5 TO 6...AND DRY FUELS HAS BEEN ISSUED FOR THIS AFTERNOON AND EVENING...1200 LOCAL THROUGH 2000 LOCAL...FOR FIRE WEATHER ZONE 224...INCLUDING THE SAN LUIS VALLEY... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH THE AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING FOR THE SAN LUIS VALLEY THIS AFTERNOON THROUGH EARLY EVENING. COZ224-090130- /O.UPG.KPUB.FW.A.0027.080608T1800Z-080609T0000Z/ /O.NEW.KPUB.FW.W.0032.080608T1800Z-080609T0200Z/ SAN LUIS VALLEY- 327 AM MDT SUN JUN 8 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THE COMBINATION OF WIND SPEEDS 25 OR GREATER...LOW RELATIVE HUMIDITY OF 15 PERCENT OR LESS...HAINES 5 TO 6...AND DRY FUELS WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS ACROSS THE SAN LUIS VALLEY THIS AFTERNOON AND EARLY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. ERRATIC AND DANGEROUS FIRE BEHAVIOR CAN BE EXPECTED IF ANY FIRE STARTS. $$ METZE
2 follow-up statements
000 WWUS85 KPUB 082101 RFWPUB RED FLAG WARNING NATIONAL WEATHER SERVICE PUEBLO CO 301 PM MDT SUN JUN 8 2008 ...A RED FLAG WARNING FOR WIND SPEEDS 25 OR GREATER...LOW RELATIVE HUMIDITY OF 15 PERCENT OR LESS...HAINES 5 TO 6...AND DRY FUELS IS IN EFFECT THROUGH 2000 LOCAL TIME...FOR FIRE WEATHER ZONE 224...INCLUDING THE SAN LUIS VALLEY... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH THE AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING FOR THE SAN LUIS VALLEY THIS AFTERNOON THROUGH EARLY EVENING. COZ224-090200- /O.CON.KPUB.FW.W.0032.000000T0000Z-080609T0200Z/ SAN LUIS VALLEY- 301 PM MDT SUN JUN 8 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. THE COMBINATION OF WIND SPEEDS 25 OR GREATER...LOW RELATIVE HUMIDITY OF 15 PERCENT OR LESS...HAINES 5 TO 6...AND DRY FUELS WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS ACROSS THE SAN LUIS VALLEY THIS AFTERNOON AND EARLY EVENING. CURRENTLY...THE SAN LUIS VALLEY IS EXPERIENCING WIND GUSTS OF 30 MPH AND HUMIDITY OF AROUND 15 PERCENT. THESE CRITICAL CONDITIONS WILL CONTINUE THROUGH THE EARLY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. ERRATIC AND DANGEROUS FIRE BEHAVIOR CAN BE EXPECTED IF ANY FIRE STARTS. $$
000 WWUS85 KPUB 090226 RFWPUB RED FLAG WARNING NATIONAL WEATHER SERVICE PUEBLO CO 826 PM MDT SUN JUN 8 2008 ...RED FLAG WARNING HAS EXPIRED... .SOUTH WEST WINDS WILL CONTINUE TO DIMINISH ACROSS THE SAN LUIS VALLEY THIS EVENING...AND ALONG WITH LOWERING TEMPERATURES AND INCREASING...HUMIDITIES HAS ALLOWED FOR THE RED FLAG WARNING TO EXPIRE. COZ224-090330- /O.EXP.KPUB.FW.W.0032.000000T0000Z-080609T0200Z/ SAN LUIS VALLEY- 826 PM MDT SUN JUN 8 2008 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT FOR THE SAN LUIS VALLEY. SOUTH WEST WINDS WILL CONTINUE TO DIMINISH ACROSS THE SAN LUIS VALLEY THIS EVENING...AND ALONG WITH LOWERING TEMPERATURES AND INCREASING...HUMIDITIES HAS ALLOWED FOR THE RED FLAG WARNING TO EXPIRE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Jun 7, 3:35 PM MDT, 11 hours 52 minutes earlier.
Area forecast discussion, Jun 7, 3:35 PM MDT, 11 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 335 PM MDT SAT JUN 7 2008 .SHORT TERM... (TONIGHT AND SUNDAY) ...A FEW SEVERE STORMS POSSIBLE TOMORROW... CURRENTLY...A BIG DISPARITY IN TEMPS AS SERN GRASSLANDS ARE APPROACHING 100 DEGREES WHILE N OF THE ARKANSAS...TEMPS REMAIN IN THE UPPER 70S. IT HAS BEEN VERY SLOW TO MIX OUT OVER THE NERN ZONES...AND WINDS ARE STILL SERLY OR ERLY OVER THIS AREA. SHOULD SEE WRLY WINDS MIX DOWN OVR THE NEXT HOUR OR SO...AND THIS SHOULD HELP SPIKE TEMPS UP A GOOD 5 TO 10 DEGREES. SHOULD STILL SEE A FEW HOURS OF CRITICAL FIRE WX LATE THIS AFTERNOON AND EARLY EVE...WITH FRONT BEING A BIT DELAYED. JUST SOME WEAK RETURNS OVR THE NWRN PORTION OF THE STATE ATTM...AND SOME CU BUILDUPS OVER THE CNTRL MTS. HAVE ALREADY TAPERED BACK POPS THIS EVE FOR THE REGION...STILL COULD SEE SOME ISOLD CONVECTION THIS EVE AS THE FRONT GETS A BIT CLOSER. FRONT SHOULD APPROACH NRN EL PASO AROUND 03 OR 04Z...THEN MOVE THROUGH THE ERN PLAINS AND DOWN TO THE RATON BY SUN MORNING. COULD SEE SOME AREAS OF LOW CLOUDS/STRATUS BY EARLY SUN MORNING. SUNDAY WILL SEE MOIST ERLY SFC WINDS OVR THE PLAINS...WHICH WILL HOLD HIGH TEMPS DOWN ABOUT 15 DEGREES LOWER THAN THE MAXES REACHED THIS AFTERNOON. RH WILL BE HIGHER...REDUCING THE FIRE WX DANGER. SAN LUIS VALLEY MAY SEE SOME MARGINAL FIRE WX DANGER...BUT WINDS WILL BE LESS STRONG AND RH HIGHER THAN TODAY. MAIN CONCERN TOMORROW WILL BE THE POSSIBILITY OF SOME ISOLD STORMS LATE IN THE AFTERNOON...PROBABLY AFTER 20Z. NAM12 SHOWS MUCH OF THE PLAINS CAPPED UNTIL LATE IN THE DAY...BUT POCKETS OF HIGHER SBCAPE MAY DEVELOP JUST E OF THE MTS IN A NARROW AXIS OF INSTABILITY. SHEAR WILL BE MORE THAN SUFFICIENT FOR ROTATING STORMS...SO MIGHT SEE A SEVERE STORM OR TWO E OF 1-25 AND SOUTH OF HIGHWAY 50. PRIMARY THREAT WOULD BE LARGE HAIL...THOUGH AS MENTIONED IN THE SPC DY2 OUTLOOK AN ISOLATED SHORT-LIVED TORNADO CANNOT BE RULED OUT. ROSE .LONG TERM... (SUNDAY NIGHT THROUGH SATURDAY) SUN NIGHT WRN PORTIONS OF THE FORECAST AREA WL REMAIN DRY...WHILE MORE MOIST UPSLOPE CONDITIONS CONTINUE IN THE E WITH SOME SHOWERS AND THUNDERSTORMS UNTIL MIDNIGHT OR MAYBE A LITTLE LONGER. IN THE EARLY EVENING THE NAM HAS A NARROW AREA OF CAPE UP TO ABOUT 1200 J/KG ALONG THE I-25 CORRIDOR...WITH 0-6KM SHEARS OF AROUND 60 KTS. COULD SEE ONE OR TWO STORMS BECOME SEVERE. ON MON WEAK RIDGING IS EXPECTED OVR THE AREA FOR SLIGHTLY WARMER TEMPS. THERE MAY BE A FEW SHOWERS OR TSTMS THAT DEVELOP OVR THE SERN PLAINS IN THE AFTERNOON/EARLY EVENING. HUMIDITIES STILL LOOK LIKE THEY WL BE HIGHER THAN 15 PERCENT OVR THE SERN PLAINS...BUT SHOULD DROP BELOW 15 PERCENT IN THE SAN LUIS VALLEY. THE WIND GUSTS IN THE SAN LUIS VALLEY MAY REACH RED FLAG CRITERIA...BUT IT LOOKS FAIRLY MARGINAL AT THIS TIME. WE SHOULD SEE DRY WRLY FLOW OVR THE AREA ON TUE WITH EVEN WARMER TEMPS. IT LOOKS LIKE ON TUE THERE WL BE CRITICAL FIRE WEATHER CONDITIONS IN THE SAN LUIS VALLEY AND OVER PORTIONS OF THE SERN PLAINS LIKE NR THE SRN BORDER IN LAS ANIMAS COUNTY...ALSO IN EL PASO...TELLER AND FREMONT COUNTIES. AREAS ALONG THE ARKANSAS RIVER FROM PUEBLO COUNTY TO THE KANSAS BORDER COULD JUST HAVE MARGINAL WINDS. THE FAR SERN PLAINS MAY ALSO HAVE RH VALUES THAT ARE TOO HIGH. ON WED A STRONG UPR LOW MOVES ACRS MTS WITH ITS TROF EXTENDING INTO UT BY 00Z THU. THIS WL BRING INCREASED FLOW ALOFT OVR THE FORECAST AREA...AND WE COULD AGAIN HAVE SOME AREAS OF CRITICAL FIRE WEATHER CONDITIONS. THE FIRST HALF OF WED SHOULD BE DRY ACRS THE AREA...BUT BY LATE AFTERNOON WE COULD SEE SOME PCPN DEVELOP OVR THE WRN MTS AHEAD OF THE UPR TROF. WED NIGHT THE UPR TROF MOVES ACRS THE AREA...BUT NEITHER THE ECMWF OR THE GFS SHOWS AND PCPN. THU THE TROF MOVES E OF THE AREA WITH WRLY FLOW RETURNING ALOFT AND GENERALLY DRY WEATHER BUT TEMPS WL BE A LITTLE COOLER. FOR FRI AND SAT TEMPS WL WARM AGAIN WITH DRY WRLY FLOW OVR THE AREA. && .AVIATION... AVIATION CONCERNS INCLUDE SOUTHWEST WIND GUSTS UP TO AROUND 40 MPH AT KALS THROUGH THIS EVENING. WINDS HAVE BEEN SLOW TO DEVELOP OVER THE INTERSTATE 25 CORRIDOR...BUT STILL SHOULD SEE SOME GUSTY SW WINDS LATE THIS AFTERNOON AND EARLY EVE. A COLD FRONT WILL MOVE THROUGH THE ERN PLAINS THIS EVE AFTER ABOUT 03Z...AND WINDS WILL SHIFT TO THE N AFTER THIS TIME. COULD SEE SOME AREAS OF MVFR CIGS DEVELOP LATER TONIGHT AFTER THE FRONT PASSES THROUGH OVER PORTIONS OF THE PLAINS...PROBABLY AFTER 06Z AND LASTING THROUGH MID SUNDAY MORNING. ROSE && .PUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR COZ221-222- 224>231-234>237. && 44/28
Hazardous weather outlook, Jun 7, 8:21 PM MDT, 7 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 821 PM MDT SAT JUN 7 2008 COZ058>089-093>099-090230- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 821 PM MDT SAT JUN 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SUNDAY AFTERNOON...A FEW SEVERE STORMS MAY DEVELOP ACROSS THE I-25 CORRIDOR AND SOUTHEAST PLAINS. THESE STORMS WILL BE CAPABLE OF PRODUCING HAIL BETWEEN 3/4 INCH AND 2 INCHES IN DIAMETER...AND WIND GUSTS IN EXCESS OF 60 MPH. AN ISOLATED TORNADO CANNOT BE RULED OUT...WITH STRONG VERTICAL WIND SHEAR PRESENT. SUNDAY AFTERNOON INTO EARLY EVENING...THERE WILL BE FIRE WEATHER CONCERNS ACROSS THE SAN LUIS VALLEY...AS RELATIVE HUMIDITIES WILL BE BELOW 15 PERCENT...AND WINDS WILL PROBABLY GUST ABOVE 25 MPH. MONDAY AFTERNOON...ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE I-25 CORRIDOR AND SOUTHEAST PLAINS. THE PRIMARY THREATS FROM THESE STORMS WILL BE HAIL UP TO 1/2 INCH IN DIAMETER...BRIEF HEAVY RAIN...AND WIND GUSTS TO 50 MPH. BY TUESDAY AND WEDNESDAY...THE COMBINATION OF LOW RELATIVE HUMIDITIES...GUSTY WINDS...AND HIGHER TEMPERATURES WILL BRING THE POTENTIAL FOR WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS OVER THE AREA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TONIGHT. TLM
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 9:05 PM MDT | Fire Weather Watch | PUB | Alamosa, Conejos, Costilla, Rio Grande, Saguache | 6 hr |
| Jun 8, 5:31 PM MDT | Severe Thunderstorm Warning | PUB | Bent | 44 min |
Nearby
Red Flag Warnings in Colorado, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.